Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 5, NWS San Angelo, TX

May 19, 2000San Saba County, Texas

NWS San Angelo, TX issued this flash flood warning at May 19, 2000, 3:02 AM CDT for San Saba County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2000, 3:02 AM CDT (08:02 UTC)
Expired
May 19, 2000, 5:00 AM CDT
In force
118 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County San Saba County, TX

The radar

The San Angelo radar (KSJT), 151 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2268 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
1.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 190805
FFWSJT
TXC411-191000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 AM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN SABA COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 500 AM CDT

* AT 259 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF 
  THUNDERSTORMS WITH VERY HEAVY RAIN FROM THE COLORADO RIVER TO 5 MILES 
  SOUTHWEST OF RICHLAND SPRINGS...DRIFTING EAST AT 5 MPH.  WITH THE SLOW 
  MOVEMENT OF THIS LINE OF THUNDERSTORMS...RAINFALL AMOUNTS WILL EXCEED
  3 INCHES OVER CENTRAL SAN SABA COUNTY...INCLUDING THE COMMUNTIES OF
  RICHLAND SPRINGS AND SAN SABA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE ACROSS
FLOODED ROADS.

LAT...LON 3134 9908 3096 9906 3100 9855 3138 9881

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:00 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 19, 2:00 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 AM CDT FRI MAY 19 2000

WILL NEED TO ISSUE UPDATED ZONES TO REFLECT THE EXPIRATION OF THE
SEVERE THUNDERSTORM WATCH.  HAVE ALSO MASSAGED DOWN POPS ACROSS MOST
OF THE AREA TO REFLECT CURRENT RADAR TRENDS.  06Z SURFACE ANALYSIS
INDICATES THE COLD FRONT IS ALMOST THROUGH THE FORECAST AREA...WITH
A PREFRONTAL TROF FROM THE ARKLATEX REGION DOWN TO NORTH OF DEL
RIO.  EITHER BOUNDARY COULD BE THE FOCUS FOR MORE CONVECTION THROUGH
THE REMAINDER OF THE MORNING HOURS...AND HAVE TRENDED POPS A TOUCH
HIGHER OVER THE HEARTLAND AND THE NORTWEST HILL COUNTRY.

.SJT...NONE.

20

In the hours before

Local storm report, May 19, 1:58 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
158 AM CDT FRI MAY 19 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 E CREWS                 TX   1.75 INCH HAIL
05/18/00   COLEMAN                        GOLFBALL SIZE HAIL

0816 PM    BURKETT                   TX   2.50 INCH HAIL
05/18/00   COLEMAN                        TENNIS BALL SIZE HAIL

0843 PM    CROSS CUT                 TX   1.00 INCH HAIL
05/18/00   BROWN                          QUARTER SIZE HAIL

0847 PM    WILLIAMS                  TX   3.00 INCH HAIL
05/18/00   BROWN                          REPORTED BY LOCAL SHERIFF

0850 PM    MAY                       TX   1.75 INCH HAIL
05/18/00   BROWN                          GOLFBALL SIZE HAIL

1030 PM    TANKERSLY                 TX   0.88 INCH HAIL
05/18/00   SAN SABA                       NICKEL SIZE HAIL

1034 PM    BANGS                     TX   1.00 INCH HAIL
05/18/00   BROWN                          QUARTER SIZE HAIL REPORTED
                                          BY LOCAL SHERIFF

1045 PM    BROWNWOOD                 TX   1.75 INCH HAIL
05/18/00   BROWN                          GOLFBALL SIZE HAIL REPORTED
                                          BY LOCAL SHERIFF

1050 PM    SAN ANGELO                TX   2.25 INCH HAIL
05/18/00   TOM GREEN                      REPORTED AT NWS OFFICE IN
                                          SAN ANGELO NEAR AIRPORT

1130 PM    ROBERT LEE                TX   1.75 INCH HAIL
05/18/00   COKE                           GOLFBALL SIZE HAIL REPORTED
                                          BY LOCAL SHERIFF

TEW
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:39 PM CDTSevere Thunderstorm WarningSJTTom Green81 min
May 18, 8:08 PM CDTSevere Thunderstorm WarningSJTRunnels97 min
May 18, 8:18 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman42 min
May 18, 8:48 PM CDTTornado WarningSJTRunnels57 min
May 18, 9:05 PM CDTSevere Thunderstorm WarningSJTColeman55 min
May 18, 9:46 PM CDTTornado WarningSJTColeman59 min
May 18, 10:00 PM CDTSevere Thunderstorm WarningSJTBrown60 min
May 18, 10:19 PM CDTSevere Thunderstorm WarningSJTTom Green86 min
May 18, 10:50 PM CDTSevere Thunderstorm WarningSJTBrown55 min
May 18, 11:15 PM CDTSevere Thunderstorm WarningSJTCoke45 min
May 18, 11:27 PM CDTSevere Thunderstorm WarningSJTConcho63 min
May 19, 12:27 AM CDTSevere Thunderstorm WarningSJTConcho48 min
May 19, 8:52 AM CDTSevere Thunderstorm WarningSJTSterling53 min
May 19, 9:34 AM CDTSevere Thunderstorm WarningSJTNolan26 min
May 19, 9:42 AM CDTSevere Thunderstorm WarningSJTCoke48 min
May 19, 10:46 AM CDTSevere Thunderstorm WarningSJTTom Green59 min
May 19, 10:53 AM CDTSevere Thunderstorm WarningSJTSutton52 min
May 19, 12:15 PM CDTSevere Thunderstorm WarningSJTSterling45 min
May 19, 12:20 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton25 min
May 19, 2:52 PM CDTSevere Thunderstorm WarningSJTTom Green53 min
May 19, 4:03 PM CDTSevere Thunderstorm WarningSJTTom Green57 min
May 19, 5:42 PM CDTSevere Thunderstorm WarningSJTTom Green63 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.